MAUDE Adverse Event Report: Cook Inc Wayne Pneumothorax Set; JOL; Catheter And Tip, Suction

Cook Inc Wayne Pneumothorax Set; JOL; Catheter And Tip, Suction
Model Number G56535
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the obturator included in the wayne pneumothorax set was inadvertently left in the catheter following placement into the patient and attachment to the under water seal drain (uwsd).The obturator used during placement of the pigtail catheter over the wire guide was erroneously left inside the catheter.The catheter was then attached to uwsd via extension tubing.The drain was then observed to be swinging and bubbling whilst in the emergency department (ed).The patient was then moved to the inpatient ward and had multiple reviews for subcutaneous emphysema and a significant increase in pain, in which the patient required analgesia.The straightener was removed 24 hours post insertion.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 - pma/510(k) #: exempt h3 - device evaluated by mfg?: the device will not be returned to the manufacturer h6 - annex e: e1731 subcutaneous emphysema this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
Wayne Pneumothorax Set
Common Device Name
JOL; Catheter And Tip, Suction
Manufacturer (Section D)
Cook Inc
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
+1(812)339-2235
MDR Report Key50261016
Report Number1820334-2026-00848
Device Sequence Number16120372
Product Code JOL
UDI-Device Identifier00827002565357
UDI-Public(01)00827002565357(17)280223(10)17070949
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG56535
Device Catalogue NumberC-UTPT-1400-WAYNE-112497-IMH
Device Lot Number17070949
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2026
Initial Report FDA Received Date08/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale